It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-08-2004, 10:33 AM   #1
Junior Member
 
Join Date: Feb 2004
Posts: 42
Tallman HB User
question on stool color

Can drinking tea make your stools look darker? What about taking certain medication like clonazepam(used for anxiety)? Fasting?

Last edited by Tallman; 04-08-2004 at 10:55 AM. Reason: add a question

 
Old 04-09-2004, 09:18 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: question on stool color

I think stool color is determine alot by what you eat, drink and there are medications that slow the intestines down and your stool gets drarker.

Dairy products make it light color!! I don't know about fasting but I think the longer the stool stays in your intestines it would become darker. Just a guess??

 
Sponsors Lightbulb
   
Old 04-10-2004, 12:18 AM   #3
Senior Veteran
(female)
 
Join Date: Apr 2003
Location: Winnipeg, Canada
Posts: 3,628
quincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB Userquincy HB User
Re: question on stool color

I would agree Harry.

Tea doesn't seem to stimulate the bowel as coffee does, actually it does the opposite.

Protein, iron supplements and my favourite...chocolate... would all cause the stool to be a darker colour.

If they're black..could be bleeding high in the bowel.

quincy
__________________
It's all a matter of perspective!

Last edited by quincy; 04-10-2004 at 12:19 AM.

 
Old 04-10-2004, 11:29 AM   #4
Senior Veteran
 
Join Date: Dec 2003
Posts: 897
Marimac HB UserMarimac HB User
Re: question on stool color

Quote:
Originally Posted by Tallman
Can drinking tea make your stools look darker? What about taking certain medication like clonazepam(used for anxiety)? Fasting?
Beyond food colorings, Bismuth which is found in Peptibismol, will make your stool black. It can not be distinguished from digested blood unless you know that you took the bismuth. The other thing that influences stool color is the bile that is excreted from the liver. If the stool is pale tan colored there may be a blockage occuring in the liver bile ducts.

 
Old 04-10-2004, 03:48 PM   #5
Junior Member
 
Join Date: Feb 2004
Posts: 42
Tallman HB User
Re: question on stool color

If there is any type of internal bleeding is it possible for it to be going on for 2-4 months without anything bad happening(death, passing out, etc.)? Would certain blood tests(CBC's) be able to detect anything going on? What is the likelyhood of somebody that is 25 years old having these type of problems? I actually had a stool test done back in January that came up normal. Wouldn't that have shown anything? I have had problems with dizziness/lightheadedness for a few months now. Would any internal type of internal bleeding contribute to this?

Last edited by Tallman; 04-10-2004 at 03:54 PM. Reason: add a question

 
Old 04-10-2004, 04:12 PM   #6
Senior Veteran
 
Join Date: Dec 2003
Posts: 897
Marimac HB UserMarimac HB User
Re: question on stool color

Tallman,--

Yes, intermittent bleeding can occur but one can have tiny bleeding amounts with out anything adverse happening. If it is happening enough, you can eventually start to have fatigue. If you are female that in combination with monthly cycle can really drain you fast. If you are male and your hemaglobin starts to drop then it is very imperitive that you seek the cause. Dizziness, light-headedness, fatigue, shortness of breath etc, are all symptoms of anemia and this will show up on a routine Complete blood count if it is anemia.

Last edited by moderator4; 04-10-2004 at 09:24 PM.

 
Old 04-10-2004, 04:31 PM   #7
Junior Member
 
Join Date: Feb 2004
Posts: 42
Tallman HB User
Re: question on stool color

Do you mean it can happen as far as for the 2-4 month period or as far as people my age go? So would dizziness/lightheadedness be a sign of this type of problem or just with anemia, inner ear disorders, etc.? Again, I'm curious if this can happen to people in their 20's, if blood tests can show signs(did you cover it with the thing on hemaglobins?) and if its a good sign that nothing is wrong since I had normal stool tests? Thanks!

 
Old 05-25-2005, 09:20 AM   #8
Senior Veteran
(female)
 
Join Date: May 2003
Posts: 730
kellie2 HB User
Re: question on stool color

I just found this posting and what Quincy wrote about chocolate is interesting - I love Dove dark chocolate and eat it on occasion. I never considered that chocolate could cause the darker areas in my stool. Hmmm. This is Wednesday morning, and I just ate a dark chocloate Dove bar Monday afternoon. I think I will have to test this a little more and see if it happens again when I eat one of these. Thank-you Quincy.

 
Old 11-22-2007, 01:56 PM   #9
Newbie
(male)
 
Join Date: Nov 2007
Location: NW Iowa, USA
Posts: 1
IowaTallman HB User
Re: question on stool color

Hey Tallman,
I'm another Tallman and ran across this message board googling the Tallman name.
I noticed you had questioned about stool changes if you were fasting.
I have fasted before, and your body will dump toxins during the fasting process. I would think this might affect the color of your stools. Also depending on how stringemt you are fasting, the lack of fiber in your diet may cause you to become constipated.
I know from past experiences in severe fasting periods that fainting and light headedness also are symptoms due to poor nutritional intake.
If you truly had concerns that you might be suffering from "say colon cancer" your doctor can give you a simple stool testing kit, where they analyze for blood in your stool.
I would think it is possible for anyone at any age to contract cancer.
If you are concerned about this, go be tested. The earlier you catch it the better chance you have for treatment.
Best of luck to you.
Sorry it took me 3 yrs. to find this thread.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
3 weeks post ALIF pain(discomfort)question?? fedupfor Back Problems 12 08-30-2010 07:36 PM
Harry - Want to ask you a question. mentalk Bowel Disorders 3 10-24-2006 06:55 PM
sensitive question bunky7648 Hepatitis 5 02-28-2005 09:34 PM
Yellow Film, Slime, Water in stool Wind_Dancer Bowel Disorders 3 11-22-2004 06:51 AM
No nore PAIN MEDS! Question ??? TAZMZN Back Problems 17 07-02-2004 10:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (25), Babygirl43 (19), quincy (15), sonray (15), TacomaGuy (14), rufous57 (14), ladybud (13), sjb (13), nomorefissure (10)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:11 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!